MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CERTAS PLUS ELECTRONIC TOOL KIT

INTEGRA LIFESCIENCES MANSFIELD CERTAS PLUS ELECTRONIC TOOL KIT
Catalog Number 828852
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported the batteries of a certas plus electronic tool kit (id 828852) were changed, then the programmer would not turn on and became very hot.The batteries were removed and replaced with more new batteries and the same thing happened where it wouldn¿t turn on and became very hot.This happened while a patient was having their valve adjusted and the practitioner then had complete the adjustment with the manual toolkit.
 
Additional Manufacturer Narrative
Certas plus electronic tool kit was returned for evaluation: dhr - the batch record was reviewed for any anomalies or ncs related to the finished device, and none were identified.Failure analysis - new batteries were installed in the unit and it was confirmed that the unit did not turn on.The unit was then taken apart and a short was found on the controller board pcba.The location of the short is not evident.This short is causing the surface mount resettable fuse on the pcba to heat up.Root cause - the customer complaint is confirmed.Unable to determine root cause.Possible root causes include customer abuse / customer error (dropped unit, batteries installed backward) or latent manufacturing defects.Additional information received: was the programming time increase due to the issue? if yes, how long? "he was able to use the manual adjuster tool to change the patients shunt setting which was delayed by about 15 minutes.".
 
Event or Problem Description
N/a.

Brand Name
CERTAS PLUS ELECTRONIC TOOL KIT
Common Device Name
CERTAS PLUS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20369186
Report Number3014334038-2024-00204
Device Sequence Number6869261
Product Code JXG
UDI-Device Identifier10381780532897
UDI-Public10381780532897
Combination Product (Y/N)N
PMA/510(K) Number
K181902
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number828852
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer02/21/2025
Initial Report FDA Received Date10/04/2024
Supplement Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/27/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown